Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 267, NWS Albuquerque, NM

October 5, 2004Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2004, 1:06 PM MDT for Lincoln County, New Mexico. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2004, 1:06 PM MDT (19:06 UTC)
Expired
Oct 5, 2004, 1:45 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

What was reported inside it

TimeReportWhereRemark
Oct 5, 1:42 PM MDTHAIL 1.25W Picacho, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 5, 11:55 AM MDTTornado WatchSPC6 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2004-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2004-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 051906
SVRABQ
NMC027-051945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
106 PM MDT TUE OCT 5 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 145 PM MDT

* AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PICACHO...OR ABOUT 24
  MILES EAST OF RUIDOSO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER PICACHO AT 115 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING
FOR EASTERN NEW MEXICO.

LAT...LON 3351 10535 3317 10528 3321 10493 3358 10491

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:25 PM MDT, 41 minutes earlier.

Area forecast discussion, Oct 5, 12:25 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1225 PM MDT TUE OCT 5 2004

.DISCUSSION...QUICK UPDATE TO ZONES TO ADD TORNADO WATCH.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH NMC005-009-011-019-027-037-041-057-052200-
TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047-049-
053-057-061-060000-.

&&

16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE OCT 5 2004

NMZ001>021-026-061200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT TUE OCT 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE
STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING
WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF
EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...

LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN
PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE
BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA
WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637
WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING.

KJ

In the hours before

Local storm report, Oct 5, 7:21 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 AM MDT TUE OCT 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             FORT SUMNER             34.48N 104.24W
10/05/2004  0.75 INCH        DE BACA            NM   LAW ENFORCEMENT

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:38 PM MDTSevere Thunderstorm WarningABQCibola, Valencia37 min
Oct 4, 9:45 PM MDTSevere Thunderstorm WarningABQBernalillo45 min
Oct 4, 9:59 PM MDTSevere Thunderstorm WarningABQCibola61 min
Oct 4, 10:31 PM MDTSevere Thunderstorm WarningABQBernalillo44 min
Oct 4, 11:17 PM MDTSevere Thunderstorm WarningABQBernalillo43 min
Oct 5, 12:31 AM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval59 min
Oct 5, 12:47 AM MDTSevere Thunderstorm WarningABQTorrance58 min
Oct 5, 1:44 AM MDTSevere Thunderstorm WarningABQTorrance61 min
Oct 5, 2:17 AM MDTSevere Thunderstorm WarningABQGuadalupe58 min
Oct 5, 4:19 AM MDTSevere Thunderstorm WarningABQDe Baca56 min
Oct 5, 4:42 AM MDTFlash Flood WarningABQDe Baca, Quay3 hr
Oct 5, 5:06 AM MDTSevere Thunderstorm WarningABQBernalillo39 min
Oct 5, 7:16 AM MDTFlash Flood WarningABQCurry, Roosevelt89 min
Oct 5, 7:37 AM MDTSevere Thunderstorm WarningABQRoosevelt38 min
Oct 5, 8:45 AM MDTFlash Flood WarningABQCurry, Roosevelt90 min
Oct 5, 9:25 AM MDTSevere Thunderstorm WarningABQSandoval50 min
Oct 5, 10:18 AM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval42 min
Oct 5, 11:46 AM MDTSevere Thunderstorm WarningABQBernalillo59 min
Oct 5, 12:04 PM MDTFlash Flood WarningABQDe Baca116 min
Oct 5, 12:09 PM MDTSevere Thunderstorm WarningABQSandoval36 min
Oct 5, 12:20 PM MDTSevere Thunderstorm WarningABQValencia40 min
Oct 5, 12:26 PM MDTTornado WarningABQCibola49 min
Oct 5, 12:46 PM MDTSevere Thunderstorm WarningABQSandoval, Valencia44 min
Oct 5, 1:29 PM MDTSevere Thunderstorm WarningABQValencia46 min
Oct 5, 1:29 PM MDTSevere Thunderstorm WarningABQBernalillo61 min
Oct 5, 1:45 PM MDTSevere Thunderstorm WarningABQLincoln45 min
Oct 5, 1:53 PM MDTSevere Thunderstorm WarningABQSocorro67 min
Oct 5, 1:58 PM MDTTornado WarningABQValencia17 min
Oct 5, 2:01 PM MDTSevere Thunderstorm WarningABQTorrance59 min
Oct 5, 2:06 PM MDTFlash Flood WarningABQTorrance84 min
Oct 5, 2:14 PM MDTTornado WarningABQTorrance31 min
Oct 5, 2:29 PM MDTTornado WarningABQSocorro46 min
Oct 5, 2:30 PM MDTSevere Thunderstorm WarningABQLincoln15 min
Oct 5, 2:39 PM MDTSevere Thunderstorm WarningABQBernalillo51 min
Oct 5, 3:07 PM MDTTornado WarningABQChaves38 min
Oct 5, 3:45 PM MDTTornado WarningABQChaves45 min
Oct 5, 4:30 PM MDTTornado WarningABQChaves45 min
Oct 5, 4:34 PM MDTSevere Thunderstorm WarningABQLincoln56 min
Oct 5, 5:16 PM MDTTornado WarningABQChaves44 min
Oct 5, 5:25 PM MDTFlash Flood WarningABQDe Baca95 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.